MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY CP CENTRIFUGAL BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE

PERFUSION SYSTEMS AFFINITY CP CENTRIFUGAL BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Model Number AP40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use of the ap40 centrifugal pump, preparing for an emergency extracorporeal membrane oxygenation (ecmo) procedure in the interventional catheterization room.While connecting the centrifugal pump head to the circulation tubing, the centrifugal pump head broke.A new pump head was immediately used instead to continue the operation.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that prior to use of the ap40 centrifugal pump, preparing for an emergency extracorporeal membrane oxygenation (ecmo) procedure in the interventional catheterization room.While connecting the centrifugal pump head to the circulation tubing, the centrifugal pump head broke.A new pump head was immediately used instead to continue the operation.No patient complications have been reported as a result of this event.Medtronic received photo of the defective pump head.
 
Additional Manufacturer Narrative
Additional review of the event and additional photo of the defective device received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.¿ correction d3: updated the manufacturer name, and address medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFINITY CP CENTRIFUGAL BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22802695
Report Number9617601-2025-00966
Device Sequence Number7836548
Product Code KFM
UDI-Device Identifier00643169855205
UDI-Public(01)00643169855205(17)260517(10)228905188
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberAP40
Device Catalogue NumberAP40
Device Lot Number228905188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date11/04/2025
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale